Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Accutane1

Accutane 20mg/Day 23/M

I have just started another course of Accutane on 20mg a day, this is will be my third course after completing two courses of 80mg/day for 6 months previously. My dermatologist has decided to give a low dose course a go to see if the results last longer. I'll keep a log on here for anyone interested as there doesn't seem to be too many logs for low dose courses and I know how helpful these logs can be for people either on Accutane or looking to start.

22396811_10155180119296298_381655147_o.jpg

22343997_10155180119241298_2084095646_o.jpg

Share this post


Link to post
Share on other sites

Do u have any idea why it didn't work the other 2 times? What was gap between courses? Interested to hear your story. Is the low dose for a certain time scale? All the best. 

Share this post


Link to post
Share on other sites
9 hours ago, Juwalker said:

Do u have any idea why it didn't work the other 2 times? What was gap between courses? Interested to hear your story. Is the low dose for a certain time scale? All the best. 


I have no idea why they didn't work, after the respective courses I had achieved perfect skin both times. However, weeks after my last pill my skin would start breaking out again - there was about a 6 month break between courses. The dermatologist just said I'm one of the unlucky ones. She believed that with my history, another standard course (1g per kg of bodyweight/day) would be unsuccessful again. So she has placed me on 20mg, there is no set time on this course as of yet but I was told it would probably be over a year, my next check up is in 3 months time. Edited by Accutane1

Share this post


Link to post
Share on other sites

Your acne looks mild now though so it did you some good I presume. All the very best with the new course. Keep posting please. 

Share this post


Link to post
Share on other sites
17 hours ago, Juwalker said:

Your acne looks mild now though so it did you some good I presume. All the very best with the new course. Keep posting please. 

 
Yeah it isn’t severe but just very persistent. I will usually have about 8-10 active pimples at a time. Thanks and yeah I will definitely post the updates weekly.

Share this post


Link to post
Share on other sites
Week 2

End of week 2 and a slight improvement, I did have a small breakout through the week which has calmed down the last few days, I was told where I had been on Accutane before that my initial breakout would be minimal. 

My skin is definitely drying up but strangely enough my lips aren’t. No other side effects as of yet. Without wanting to jinx myself I did complete two full 80mg a day courses with very minimal to no side effects. So 20mg a day should hopefully be ok!

1DDA5B13-FDB2-45FD-8D8F-4A9575C552F7.jpeg

B4BD223B-464A-42C6-8586-7C9FB6D7882F.jpeg

Share this post


Link to post
Share on other sites
Week 3

Week 3 completed, there has been a definite decrease in active pimples. I am still getting the odd spot around my jaw line, the dryness has increased slightly but nothing too bad at all. Apart from that I have had no other side effects. 

40D48156-6F11-40A8-9269-7B2932B2162E.jpeg

4D32DB47-B100-4853-BA76-ED1331A1DA60.jpeg

Share this post


Link to post
Share on other sites
Week 4

Month 1 completed. I currently have no active pimples on my face, I am currently dealing with Post-inflammatory hyperpigmentation. 

My skin has definitely dried out a lot more in the past week and I have to be very careful with it so it doesn’t look overly red or irritated. 

Other than dry skin, there are no other side effects. Hopefully with the break from no new pimples my face will have the chance to start healing the hyperpigmentation. 

On both my my previous courses, Accutane began by making my complexion look worse with an uneven skin tone and hyperpigmentation but as the course went on, it began to improve the overall appearance of my skin. Hopefully the same will happen this time.

if anyone has any questions regarding Accutane, a higher dose or lower dose then feel free to ask me as I have been on both.

18DE1D14-F4A7-4F96-BFA2-20B9FE7E152D.jpeg

96507263-DD93-47C7-99FA-D363E314A9AD.jpeg

Share this post


Link to post
Share on other sites
Week 6

My skin has continued to stay clear, however the pores on my cheeks definitely appear larger and any old red marks are showing up a little more clearly. Hopefully this is just due to my skin being a little irritated by the Isotretinoin. My cheeks are also quite reddish.

D610B0C1-26E3-470C-9899-D96F69C87464.jpeg

85869D57-D4CE-4800-96B2-237F05839DC9.jpeg

Share this post


Link to post
Share on other sites

Its your choice but honestly I don't think you required another course of Accutane, your acne is too mild, some topical maintenance routine would be enough to keep things under control

Share this post


Link to post
Share on other sites
4 hours ago, eternalrocket said:

Its your choice but honestly I don't think you required another course of Accutane, your acne is too mild, some topical maintenance routine would be enough to keep things under control


I understand that my acne is mild but it just doesn’t respond to anything else. Hence why I am on 20mg a day, my derm’s idea is to keep lowering my dose until we find the lowest possible dose I can take. 

I’m not someone who is going to complain about my skin as I know some people are struggling with worse problems that me but a low dose course like this so far seems to be the best idea for myself. If I stop taking Accutane then within weeks my oily skin will be back with a constant breakouts. 

Share this post


Link to post
Share on other sites

Good luck. Interesting to hear about possibilities post a normal course of roaccutane. Good to hear that there are maintenance options that are effective if for any reason the acne  or oily skin comes back at any point. Thanks for posting. Although the acne was mild at the start of your post I can see that the maintenance dose at 20mg has made a substantial difference to your skin in just 6 weeks. All the best.

Share this post


Link to post
Share on other sites
12 hours ago, Accutane1 said:

I understand that my acne is mild but it just doesn’t respond to anything else. Hence why I am on 20mg a day, my derm’s idea is to keep lowering my dose until we find the lowest possible dose I can take. 

I’m not someone who is going to complain about my skin as I know some people are struggling with worse problems that me but a low dose course like this so far seems to be the best idea for myself. If I stop taking Accutane then within weeks my oily skin will be back with a constant breakouts. 
yeah as I said earlier, its your wish, and I hope you get the desired results, good luck!

Share this post


Link to post
Share on other sites
Week 7

I have just completed week 7 and still no active acne has emerged. I am seeing my derm next week to hopefully drop my dose to 10mg a day, just to see what the lowest dose I can take is to still keep my acne away. 

I do have enlarged pores and hyperpigmentation but I know if I can keep any new spots from forming then they will slowly fade.

3ECE303B-405B-4B52-BC0C-9E1CBE599ADD.jpeg

C316DDE9-C830-4670-813B-2EB046EFD403.jpeg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×